Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

I have high amounts of microalbumin in my urine, what should I do and what could be the cause ?

I am a 21 year old white female who weighs 115 pounds and I m 5 4 . I have high amounts of microalbumin in my urine. I went to my physician where I have had two other urine tests done. The first test done 11/18/2010 results found my microalbumin levels at 45.3 ( and should be between 0-17 ug/mL) and the second test done 12/01/2010 my microalbumin was 70.8. Other than my vitamin d level being 16 and should be at least 100, they found nothing else and nothing in my urine (no creatine,etc.). What should I do and what could be the cause?
Asked On : Mon, 27 Dec 2010
Answers:  1 Views:  1162
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hi. Welcome To HealthcareMagic
An elevated microalbumin level is the first sign of kidney damage.Both diabetes and high blood pressure — among many possible causes — can damage the kidneys.

I recommend the 24-hour urine test which provides the most accurate micro albumin results.

Also some connective disease can cause proteinuria. I recommend ANA, RF. At the tests, consult urologist.

Regards, Dr. Jagdish
Answered: Mon, 27 Dec 2010
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor